CSN Login
Members Online: 2

You are here

After chemo side effects

Posts: 4
Joined: May 2013

Hi Ladies! I just finished my 4th and LAST round of T/C chemo 2 weeks ago. I have gotten over all side effects but one - fatigue. Before chemo, I was such a high energy person, and even exercised throughout my chemo treatments, except the day of. But after the 4th treatment, I'm very tired. Has anyone experienced this, and if so - how long does this last? My Oncologist said it could take weeks, but I spoke to another survivor who said it took her months to get her energy level back! I just started a no-animal eating plan from and after-cancer-care center, and they are monitoring my blood to see where I am deficient thanks to the chemo, I asked them about the fatigue, and they told me the same thing... it could take weeks to months. Any advice would be greatly appreciated, I sleep 10 hours a night, and still need a nap around 2:00 in the afternoon. I miss my energy!

SIROD's picture
Posts: 2199
Joined: Jun 2010

I am on Taxol too.  The fatigue was so bad that my primary care had my iron check.  Normal is 20 and I was a 9 so I had an iron infusion.  I am finally feeling some life.  Have your iron checked.  Sleep didn't help me, I was tired all the time.

Best to you,


Posts: 4
Joined: May 2013

Thank you!!!

I will call tomorrow and see if I can have that checked! Chemo can really mess with our blood chemistry, and it's so frustrating.

Posts: 3600
Joined: Aug 2009

Ii did 12weekly Taxol adjuvant.  My 4 neoadjuvant DD A/C, were 'easy' but Taxol utterly and completely exhausted me.  The only way I could gwt any sleep was on Ambien.  I did develope VERY low K (potassium) levels 1/2 way through Taxol.  It's been 3+ years since and I still have to take mega K to stay  close tk 'normal'.

Have you had your Vit.D levels checkedout?  Depression comes in many f

Alexis F's picture
Alexis F
Posts: 3602
Joined: May 2009

Have your Vit. D level checked and your iron.  Also, it might take some time to get back your energy.  I think it happens to all of us, from the surgery, from the rads and from the chemo.  Our bodies just need time to heal.

Good luck,


Posts: 566
Joined: Dec 2010

Shoot posted then lost it.


i took months to get any energy.  No blood problems.  You should be automatically tested every month for a while and any probs. should show up then.  Early days.  I slept nearly all day and night.  Everything became a big effort. Then I started to go to gym again, which I missed.  Start off slow.  Little walks etc.  I think every one feels this way and is the norm.  How ladies work and or care for children at home beats me, they all deserve medals.  

Angie2U's picture
Posts: 2992
Joined: Sep 2009

I didn't have chemo, but, I did have rads which exhausted me.  I did find out that my Vit. D level was low, so, I am taking it now.  Have yours checked too. 

Feel better,


smalldoggroomer's picture
Posts: 1181
Joined: May 2010

I also have a problem with fatigue, I'm currently on herceptin perjeta and taxol. I think it is mostly the taxol that is the culprit. I do pretty good as long as I keep going I can go for about 5 or 6 hours before I have to stop. But if I stop and sit down it's all over for the day.  Like every one I wish we could all have our lives back like we were before. But I guess that is not happening. I agree with the others you should have your iron checked. After asking my Dr I started taking Ginseng it helps with energy takes about 2 weeks to get the total effect though. I am going to ask him about Evening Primrose too that helps a lot of things including hot flashes, weight gain caused from menopause. Arthritis pain, and a host of other things. I have heard it works best taken with Vit-Exercise helps but my Dr told me I can't because they can't control my heart rate it goes way to high if I do anything but walk slowly. So I walk as much as I can.  I love life but wish I could have it my way..


VickiSam's picture
Posts: 9044
Joined: Aug 2009

and insomnia - plagued me for months --  what helped me was iron enriched foods, vitamins and time to allow my body to heal.  No quick fix information from me,  so Sorry.

Continued strength, and health I pray for you.


Vicki Sam 

Subscribe to Comments for "After chemo side effects"